# SDR CA141014013

- Difficulty date: October 12, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Aircraft time: 3,976 hours
- Engine: Lyc IO540AE1A5
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 1060064620
- Condition: Failed
- Location: Engine
- Stage of operation: AP
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

(CAN) ON APPROACH TO A LEASE SITE THE ENGINE QUIT AND PILOT HAD TO AUTOROTATED INTO CUTLINE. ENGINEER REPLACED MAGNETO.  SUPPLEMENTAL INFORMATION: "SYMPTOMS APPEARED ON SET UP FOR FINAL APPROACH APPROX 300-400 FT AGL, ENGINE RPM DROPPED SIGNIFICANTLY FOLLOWED BY LOW ROTOR HORN. PILOT SUSPECTED AN ENGINE FAILURE AND ENTERED AUTOROTATION. ENGINE RPM CAME BACK UP MOMENTARILY DURING FLARE BUT DROPPED AGAIN DURING TOUCH DOWN. ENGINE REMAINED RUNNING AFTER TOUGH DOWN. AFTER CONSULTATION WITH MAINTENANCE, THE AIRCRAFT WAS STARTED AND HOVER TESTED. IT WAS DETERMINED THAT THE GOVERNOR SYSTEM HAD FAILED. THE L/H MAGNETO THAT SENDS THE SIGNAL TO THE GOVERNOR CONTROL SYSTEM WAS REPLACED.
